Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 85, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 28, 2015, 7:54 PM CDT for Wichita County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2015, 7:54 PM CDT (00:54 UTC)
- Expired
- May 28, 2015, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Wichita County, TX
The radar
The Altus AFB radar (KFDR), 53 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 8:15 PM CDT | FLASH FLOOD | Wichita Falls, TX | PHOTO OF CAR HALFWAY SUBMERGED IN WATER ON TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2132 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 11.7
The text
As transmitted, in the capitals the NWS used until 2016.
891
WGUS54 KOUN 290054
FFWOUN
TXC485-290400-
/O.NEW.KOUN.FF.W.0085.150529T0054Z-150529T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
754 PM CDT THU MAY 28 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN WICHITA COUNTY IN NORTHERN TEXAS...
* UNTIL 1100 PM CDT
* AT 752 PM CDT...DOPPLER RADAR INDICATED PERSISTENT MODERATE RAIN
FROM BURKBURNETT TO WICHITA FALLS. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WICHITA FALLS...BURKBURNETT...IOWA PARK...SHEPPARD AFB...PLEASANT
VALLEY AND CASHION.
ADDITIONAL RAINFALL AMOUNT OF ONE INCH IS POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
&&
LAT...LON 3412 9872 3415 9862 3407 9851 3407 9849
3406 9849 3407 9847 3406 9843 3384 9842
3384 9868
$$
WRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 28, 6:43 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 28, 6:43 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 643 PM CDT THU MAY 28 2015 .UPDATE... QUICK UPDATE TO PRECIP/WX OVERNIGHT... && .DISCUSSION... LINE OF CONVECTION CONTINUES TO MOVE AT A DECENT CLIP ACROSS WRN N TX... WITH MULTIPLE REPORTS OF WIND GUSTS 45 TO 60 MPH ALONG THE PRECEDING GUST FRONT. NORTH OF THE LINE... IN SW OK... STORMS REMAIN MARGINALLY SEVERE... SLOWLY LIFTING NWRD... WITH SEVERAL OUTFLOW BOUNDARIES BEING LAID OUT. TRENDS SUGGEST THE LARGER LINE IS SLOWLY STARTING TO WEAKEN... BUT WILL LIKELY REMAIN SEVERE TO MARGINALLY SEVERE FOR THE NEXT HOUR OR TWO AS INSTABILITY LESSENS WITH THE LOSS OF DAY TIME HEATING. THE BIG CHALLENGE AT THE MOMENT WILL BE THE IMPACTS OF THE LLJ LATER THIS EVENING. AS IT RAMPS UP... AS IS ANTICIPATED... STORM DEVELOPMENT WILL LIKELY INTENSIFY AND LIFT E/NE ACROSS SRN OK... POSSIBLY AS FAR NORTH AS CENTRAL OK. DEPENDING ON THE FLAVOR OF WRF YOU CHOOSE... CONSIDERING 00Z RUNS ARE NOT IN YET... AND WITH SOME SUPPORT FROM THE HRRR... IT LOOKS LIKE AN MCV WILL DEVELOP SOMEWHERE NEAR THE RED RIVER AND LIFT E/NE INTO CENTRAL OR SOUTH CENTRAL OK. COMPARED TO LAST NIGHT... CURRENT IR SAT SHOWS A DECENT MCS ONCE AGAIN... BUT POSITIONED MORE TO THE E/SE TONIGHT... OVER WRN N TX AND EXTENDING BACK THROUGH THE BIG COUNTRY INTO THE PERMIAN BASIN. JTK && .PREV DISCUSSION... /ISSUED 609 PM CDT THU MAY 28 2015/ AVIATION...29/00Z TAF ISSUANCE... ANOTHER ACTIVE AVIATION PERIOD... SEVERE CONVECTION WILL IMPACT KSPS AT THE START OF THE PERIOD... WITH GUSTY WINDS 40 TO 60 MPH POSSIBLE AND FREQUENT LIGHTNING. STORMS WILL MOVE THROUGH RELATIVELY QUICKLY... WITH -RA/VCSH BY 01 TO 02Z. TSRA WILL ALSO SLOWLY LIFT NORTH IMPACTING KLAW THROUGH THE FIRST FEW HOURS OF THE PERIOD. FOR THE REMAINDER OF THE NIGHT... EXPECT STORMS TO EVOLVE WITH THE INCREASE IN THE LOW LEVEL JET... SIMILAR TO LAST NIGHT... STILL HAVE LOW CONFIDENCE IN COVERAGE AND TIMING... BUT ENOUGH TO WARRANT TEMPOS FROM CENTRAL OK THROUGH SWRN OK THROUGH FRIDAY MORNING. STAY AWARE FOR AMENDMENTS OVERNIGHT AND THROUGH THE MORNING HOURS. JTK PREV DISCUSSION... /ISSUED 330 PM CDT THU MAY 28 2015/ DISCUSSION... OUR ATTENTION REMAINS SQUARELY FOCUSED ON HEAVY RAIN/FLOODING AND SEVERE WEATHER POTENTIAL TODAY THROUGH SATURDAY NIGHT. SEVERE STORMS HAVE DEVELOPED EARLY THIS AFTERNOON WITHIN A VERY MOIST AND UNSTABLE ENVIRONMENT. AS A BROAD UPPER LEVEL STORM SYSTEM MEANDERS ACROSS THE SOUTHERN PLAINS...EXPECT STORMS TO BECOME MORE NUMEROUS THROUGH THE EVENING HOURS. STORMS HAVE REMAINED SOMEWHAT DISCRETE SO FAR...BUT WITH COLD POOL MERGERS...A LARGE EAST OR SOUTHEASTWARD MOVING COMPLEX IS LIKELY. A COUPLE OF TORNADOES MAY ACCOMPANY THE INITIAL STORMS...BUT THE THREAT WILL TRANSITION MORE TO A LARGE HAIL/DAMAGING WIND/FLOODING THREAT THIS EVENING AND TONIGHT. THE COMPLEX SHOULD MOVE EASTWARD...BRINGING WIDESPREAD MODERATE TO HEAVY RAINFALL TO MUCH OF CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. SHOWERS AND A FEW STORMS MAY LINGER INTO THE FIRST PART OF TOMORROW. ANOTHER COMPLEX OF STORMS MAY THEN FORM LATE TOMORROW AFTERNOON AND EVENING...AND MOVE FROM WEST CENTRAL AND SOUTHWESTERN OKLAHOMA...INTO WESTERN NORTH TEXAS AND SOUTH CENTRAL OKLAHOMA...BRINGING ANOTHER BATCH OF HEAVY RAINFALL TO AREAS THE RECEIVE HEAVY RAIN TODAY. SOME SEVERE POTENTIAL WILL ALSO LIKELY ACCOMPANY STORMS TOMORROW...BUT THE PRIMARY CONCERN WILL BE HEAVY RAIN AND FLOODING. A FRONT WILL MOVE ACROSS OKLAHOMA AND INTO NORTHERN AND CENTRAL TEXAS OVERNIGHT TOMORROW NIGHT INTO THE DAY ON SATURDAY. WIDESPREAD STORMS WILL REMAIN POSSIBLE DURING THIS TIME. STORMS ALONG AND SOUTH OF THE BOUNDARY WILL HAVE SOME SEVERE POTENTIAL...WHILE MODERATE TO HEAVY RAINFALL MAY EXIST ALONG/BEHIND THE BOUNDARY. AGAIN...PERSISTENT HEAVY RAINFALL OVER THE SAME AREAS WILL RESULT IN A NOTED FLASH FLOODING THREAT...AND INCREASED THREAT OF WORSENING RIVER FLOODING. WITH THE CONTINUED RISK OF HEAVY RAINS AND FLOODING...WILL GO AHEAD AND KEEP THE FLASH FLOOD WATCH INTACT THROUGH 12Z SUNDAY. THOUGH PORTIONS OF NORTHWESTERN OKLAHOMA MAY NOT SEE QUITE AS MUCH RAIN AS OTHER AREAS...HEAVY RAIN IN A SHORT DURATION MAY STILL POSE A THREAT OF FLASH FLOODING IN LOCALIZED AREAS. ONCE THE FRONT CLEARS THE AREA SATURDAY AFTERNOON OR SUNDAY NIGHT...A COOLER DRIER AIRMASS WILL FILL INTO OKLAHOMA AND NORTH TEXAS. WEAK MID LEVEL RIDGING LOOKS TO BUILD INTO THE SOUTHERN PLAINS EARLY NEXT WEEK...WHICH SHOULD CUT OFF RAIN CHANCES FOR AT LEAST A FEW DAYS. AUSTIN && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 65 80 62 73 / 70 60 70 40 HOBART OK 63 80 60 74 / 60 40 70 40 WICHITA FALLS TX 65 83 64 77 / 100 40 70 50 GAGE OK 61 80 56 72 / 50 40 50 20 PONCA CITY OK 66 81 61 73 / 70 50 60 20 DURANT OK 67 81 65 77 / 90 60 70 70 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR OKZ004>048-050>052. TX...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ083>090. &&
Hazardous weather outlook, May 28, 5:27 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 527 PM CDT THU MAY 28 2015 OKZ004>048-050>052-TXZ083>090-292230- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 527 PM CDT THU MAY 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN NORTH TEXAS THIS EVENING. A SLIGHT RISK IS NORTH AND EAST OF THE ENHANCED RISK AREA. LOCATION... THE ENHANCED RISK IS ACROSS ALL OF WESTERN NORTH TEXAS. THE SLIGHT RISK AREA IS GENERALLY ALONG AND WEST OF A LINE FROM PONCA CITY TO SEMINOLE TO DURANT. TIMING... THROUGH MIDNIGHT... IMPACTS... LARGE HAIL UP TO TENNIS BALLS... DAMAGING WINDS UP TO 70 MPH... LOCALLY HEAVY RAINFALL WHICH MAY CAUSE FLASH FLOODING... THERE IS ALSO A LOW POTENTIAL FOR TORNADOES ACROSS SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PORTIONS OF WESTERN NORTH TEXAS AND SOUTHWESTERN OKLAHOMA THIS EVENING. THESE STORMS CONTINUE TO SHOW SIGNS THEY MAY EVENTUALLY DEVELOP INTO ONE OR MORE STORM COMPLEXES THAT MOVE ACROSS THE AREA. INSTABILITY IS SUFFICIENT FOR SEVERE STORMS TO DEVELOP PRODUCING LARGE HAIL AND DAMAGING WINDS. SEVERAL OUTFLOW BOUNDARIES ARE DRAPED ACROSS THE AREA. ANY STORMS NEAR THESE BOUNDARIES COULD ALSO HAVE THE POTENTIAL OF PRODUCING A FEW TORNADOES IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THE SEVERE POTENTIAL IS EXPECTED TO DECREASE AFTER MIDNIGHT. LOCALLY HEAVY RAINFALL THROUGH TONIGHT MAY EXACERBATE FLASH FLOOD AND FLOOD CONCERNS. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD BE READY FOR SEVERE WEATHER OPERATIONS THROUGH THE EVENING. .FLOODING... NUMEROUS STREAMS... CREEKS... AND RIVERS REMAIN IN FLOOD ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS. A FLASH FLOOD WATCH REMAINS IN EFFECT TODAY FOR ALL OF OKLAHOMA AND NORTH TEXAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .FLOODING... NUMEROUS STREAMS...CREEKS...AND RIVERS WILL REMAIN IN FLOOD ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH THE WEEKEND. .THUNDERSTORMS... ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WITH HEAVY RAINFALL WILL OCCUR FRIDAY INTO SATURDAY. STORM CHANCES WILL DECREASE SIGNIFICANTLY SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ
In the hours before
Local storm report, May 28, 6:42 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
642 PM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 11 W MARLOW 34.65N 98.15W
05/28/2015 E1.50 INCH COMANCHE OK PUBLIC
&&
MDAYLocal storm report, May 28, 6:46 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
646 PM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG GRANDFIELD 34.23N 98.69W
05/28/2015 TILLMAN OK TRAINED SPOTTER
SPOTTER REPORTS SHINGLE DAMAGE AND SEVERAL TREES DOWN.
&&
JTKLocal storm report, May 28, 6:54 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
654 PM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FLASH FLOOD CROWELL 33.98N 99.72W
05/28/2015 FOARD TX LAW ENFORCEMENT
HIGHWAY 6 AND SEVERAL FARM ROADS CLOSED DUE TO FLOODING.
ABOUT A FOOT OF WATER OVER ROADS.
&&
MDAYLocal storm report, May 28, 7:02 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
702 PM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM FLOOD 1 N VERDEN 35.10N 98.09W
05/28/2015 GRADY OK EMERGENCY MNGR
WATER RESCUE.
&&
MDAYLocal storm report, May 28, 7:16 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
716 PM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD LAWTON 34.60N 98.42W
05/28/2015 COMANCHE OK PUBLIC
NUMEROUS WATER RESCUES. SOME ROADWAYS HAVE 3-4 FEET OF
WATER OVER THEM.
&&
MDAYLocal storm report, May 28, 7:35 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
735 PM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TSTM WND DMG WAURIKA 34.17N 98.00W
05/28/2015 JEFFERSON OK AMATEUR RADIO
DAMAGE TO ROOF AT TRUCK STOP AT HIGHWAYS 70 AND 81. WINDS
ESTIMATED 60-70 MPH.
&&
MDAYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:03 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 42 min |
| May 28, 7:19 PM CDT | Areal Flood Advisory | OUN | Clay | 3 hr |
| May 28, 7:34 PM CDT | Flash Flood Warning | OUN | Clay | 4 hr |
| May 28, 7:43 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 47 min |
| May 28, 8:09 PM CDT | Flash Flood Warning | OUN | Archer | 3 hr |
| May 28, 8:25 PM CDT | River Flood Warning | OUN | Clay, Wichita | 7 days |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.